MAUDE Adverse Event Report: INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSING LEAD; PRESSURE SENSING LEAD

INSPIRE MEDICAL SYSTEMS INC. INSPIRE MODEL 4323 SENSING LEAD; PRESSURE SENSING LEAD
Model Number 4323
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
While inserting the breathing sensor the physician accidentally entered into the pleural space.A thoracic surgeon was called into the room to confirm there was no pneumothorax.He instructed the surgeon to suture the muscle over back together over the pleural space and use the rib space above the one he was working with to insert the breathing sensor.The remainder of the procedure was completed with no issues.The ent elected to keep the patient overnight for observation.

Brand Name
INSPIRE MODEL 4323 SENSING LEAD
Common Device Name
PRESSURE SENSING LEAD
Manufacturer (Section D)
INSPIRE MEDICAL SYSTEMS INC.
9700 63rd ave n
suite 200
maple grove MN 55369
MDR Report Key7653227
Report Number3007666314-2018-00015
Device Sequence Number14062207
Product Code MNQ
UDI-Device Identifier00855728005000
UDI-Public00855728005000
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number4323
Device Catalogue Number900-002-005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;